Arkansas, 2012Drought in Arkansas, July 10 to 31, 2012
July 10 to 31, 2012 · NWS LZK · 1 event in 1 county or zone
Drought spread into part of southeast Arkansas adjacent to the Mississippi River during July.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought spread into part of southeast Arkansas adjacent to the Mississippi River during July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 10, 5:40 AM CST, 20 minutes earlier.
Area forecast discussion, Jul 10, 5:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 AM CDT TUE JUL 10 2012
.AVIATION...
COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTH. IFR/LIFR FOG/CIGS
ACROSS SOUTHERN ARKANSAS WILL CONTINUE FOR A FEW HOURS...BEFORE
LIFTING TO VFR. HAVE INCLUDED VCSH/VCTS FOR THE LATE MORNING INTO
THE AFTERNOON HOURS...AS CONVECTION WILL BE HIT AND MISS...AND NOT
CONFIDENT ENOUGH TO INCLUDE A SPECIFIC TIME/PLACE.
&&
.PREV DISCUSSION... /ISSUED 405 AM CDT TUE JUL 10 2012/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT
DAYTIME CONVECTION ON MON QUICKLY DISSIPATED FOR THE MOST PART AFT
SUNSET. A FEW SHRA/TSRA WERE NOTED OVR PARTS OF NRN AR EARLY THIS
MRNG...VCNTY OF A WEAK FNTL BNDRY. MEANWHILE...AN UPR LVL SHEAR AXIS
WAS SITUATED JUST TO THE E OF THE FA.
THE AFOREMENTIONED FNTL BNDRY IS FCST TO MEANDER OVR THE AREA FOR
THE NEXT FEW DAYS. A SERIES OF IMPULSES WL TRACK ALONG THE FNT...
PROVIDING A FOCUS FOR ADDITIONAL MAINLY DIURNAL CONVECTION. WL CONT
TO PLACE HIGHEST POPS ACRS THE SERN HALF OF THE FA...WITH LESSER
RAIN CHCS TO THE NW. PW VALUES ARE FCST TO RMN ABV 2 INCHES AHEAD OF
THE FNT. COMBINED WITH LGT UPR LVL WIND FLOW...LOCALLY HVY DOWNPOURS
WL BE POSSIBLE. ACTIVITY SHLD CONT TO BE MAINLY DIURNAL IN NATURE...
SO WL INDC LOWER POPS IN THE OVERNIGHT PDS. TEMPS WL RMN NEAR
SEASONAL NORMS THRU THE PD.
LONG TERM...SATURDAY THROUGH MONDAY
COLD FRONT WILL STALL OUT ACROSS SOUTHERN ARKANSAS OR NORTHERN
LOUISIANA FOR MUCH OF THE EXTENDED. SEVERAL IMPULSES WILL MOVE ALONG
THE FRONT...WITH SMALL RAIN CHANCES CONTINUING INTO THE WEEKEND...
ESPECIALLY ACROSS THE SOUTHEAST. TEMPERATURES WILL BEGIN AN WARMING
TREND...AS UPPER HEIGHTS BEGIN TO INCREASE...WITH AFTERNOON HIGHS
RETURNING TO THE LOWER TO MID 90S.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Jul 10, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 10 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AS A COLD FRONT SLOWLY MOVES THROUGH THE STATE TODAY...SHOWERS AND
THUNDERSTORMS WILL DEVELOP. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL POSSIBLE. IN ADDITION...HEAVY RAINFALL IS POSSIBLE
WITH ANY SLOW MOVING THUNDERSTORM.
EVEN WITH RAINFALL IN THE FORECAST...EXTREME WILDFIRE DANGER
CONTINUES ACROSS THE NATURAL STATE...AND MOST COUNTIES HAVE BURN
BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY
GET OUT OF CONTROL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WORK
WEEK...AS THE COLD FRONT SLOWLY MOVES THROUGH THE STATE AND
INTERACTS WITH DISTURBANCES IN THE FLOW ALOFT. WHILE WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG AND SEVERE STORMS
WILL BE POSSIBLE. THE FRONT IS FORECAST TO STALL OUT JUST SOUTH OF
THE AREA...WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS.
WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY
DISCOURAGED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
In the hours before
Special weather statement, Jul 10, 4:20 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 AM CDT TUE JUL 10 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111200-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
520 AM CDT TUE JUL 10 2012
...ARKANSAS REMAINS IN EXTREME WILDFIRE DANGER...
A LONG STRETCH OF HOT TEMPERATURES...COMBINED WITH A LACK OF
RAINFALL...HAS ARKANSAS IN AN EXTREME FIRE DANGER. RAIN CHANCES WILL
BE IN THE FORECAST FOR MUCH OF THE WEEK...BUT RAINFALL AMOUNTS WILL
NOT BE LARGE ENOUGH TO DAMPEN THE FIRE DANGER.
MOST OF ARKANSAS IS EXPERIENCING A SEVERE DROUGHT...WITH EXTREME
DROUGHT CONDITIONS IN A THIRD OF THE STATE. VEGETATION HAS LARGELY
DRIED OUT DUE TO RECORD HIGH TEMPERATURES AND LOW HUMIDITY LEVELS IN
RECENT WEEKS. AS A RESULT...WILDFIRES HAVE BECOME MORE COMMON. OVER
THE LAST MONTH A FEW HUNDRED FIRES HAVE STARTED AND BURNED SEVERAL
THOUSAND ACRES OF LAND.
THE ARKANSAS FORESTRY COMMISSION HAS THE ENTIRE STATE IN AN EXTREME
FIRE DANGER...AND SEVENTY THREE OF SEVENTY FIVE COUNTIES ARE
CURRENTLY UNDER BURN BANS. LITTLE CHANGE IN THE FIRE DANGER LEVEL IS
ANTICIPATED IN THE NEAR FUTURE...EVEN WITH THE RAINFALL IN THE
FORECAST.
AS SUCH...OUTDOOR BURNING IS STRONGLY DISCOURAGED IN ARKANSAS UNTIL
WIDESPREAD SUBSTANTIAL RAIN FALLS. ANY UNCONTROLLED OR ACCIDENTAL
FIRES COULD QUICKLY GROW OUT OF CONTROL GIVEN HOW DRY VEGETATION
IS.
58
Drought, Desha
- When
- July 10, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Desha forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Severe drought developed over the western half of Desha County during the first part of July, and these conditions then persisted through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388299.